MAUDE Adverse Event Report: SMITH & NEPHEW, INC. 4.5MM SYNOVATOR PLATINUM SERIES; SAW, POWERED, AND ACCESSORIES

SMITH & NEPHEW, INC. 4.5MM SYNOVATOR PLATINUM SERIES; SAW, POWERED, AND ACCESSORIES
Model Number 72203523
Medical Device Problem Code Corroded (1131)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/11/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that, during an arthroscopy procedure, there was rust on the tip of the synovator platinum blade.No significant delay and procedure was completed with a backup device with no further complications.
 
Event or Problem Description
It was reported that, during a knee arthroscopy procedure, there was rust on the tip of the synovator platinum blade.The procedure was completed with a backup device with no further complications.A delay equal to or less than 30 minutes was reported.
 
Additional Manufacturer Narrative
The reported device, used in treatment, was not returned to the designated complaint unit for independent evaluation, thus visual inspection and functional testing could not be performed.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.A relationship, if any, between the subject device and the reported event could not be determined.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.If the product associated with this event is returned at a future date, this investigation will be reopened for evaluation.
 
Additional Manufacturer Narrative
The reported device, used in treatment, was received for evaluation.There was a relationship found between the returned device and the reported incident.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.A review of the part drawing found that the part must be micro-polished, laser marked, and must be clean.A visual inspection of the returned device found that it was returned outside if its original packaging.There is debris in the blade and on both the outer and inner blade assembly.There is discoloration that resembles rust in the laser etching at the distal tip of the outer blade assembly.The complaint was confirmed and the root cause was associated with manufacturing.Factors that could have contributed to the reported event include improper storage or transport conditions or issues during the plating or passivation process.A complaint notification has been issued to manufacturing management to mitigate future recurrences.
 
Additional Manufacturer Narrative
The reported device, used in treatment, was received for evaluation.There was a relationship found between the returned device and the reported incident.A complaint history review concluded this was a repeat event.A review of device records showed there were no indications to suggest any manufacturing issues upon release for distribution that would have contributed to the reported event.A review of the part drawing found that the part must be electropolished, laser marked, and must be clean.A visual inspection of the returned device found that it was returned outside if its original packaging.There is debris in the blade and on both the outer and inner blade assembly, indicating it was used.There is discoloration that resembles rust in the laser etching at the distal tip of the outer blade assembly.A review of the results of the presumptive blood test kit confirmed that the substance on the shaft of the device is not blood.A review of the instructions for use found the device is single use and shipped sterile.The document states, ¿prior to use, inspect the device to ensure it is not damaged.Do not use a damaged device.¿ the reported event was found after the device was outside of the sterile state and during use.The was no evidence to document the as found condition by the customer.Factors that could have contributed to the investigation findings include moisture on the device from use leading to corrosion during return of the device for complaint investigation.The complaint was confirmed, but the root cause could not be determined due to the state the device was returned in.No containment or corrective actions are recommended at this time.H6: updated codes.

Brand Name
4.5MM SYNOVATOR PLATINUM SERIES
Common Device Name
SAW, POWERED, AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
76 s. meridian ave.
oklahoma city OK 73107
Manufacturer (Section G)
SMITH & NEPHEW, INC.
76 s. meridian ave.
oklahoma city OK 73107
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key11989120
Report Number1643264-2021-02107
Device Sequence Number4306068
Product Code HAB
UDI-Device Identifier00885554027839
UDI-Public00885554027839
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 11/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/02/2026
Device Model Number72203523
Device Catalogue Number72203523
Device Lot Number50919865
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/06/2021
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 05/25/2021
Supplement Date Received by Manufacturer06/18/2021
07/14/2021
10/01/2021
11/05/2021
Initial Report FDA Received Date06/13/2021
Supplement Report FDA Received Date06/21/2021
07/30/2021
10/12/2021
11/07/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/02/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age45 YR
Patient SexFemale